Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 314, NWS Fort Worth, TX

June 26, 2004Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 26, 2004, 1:06 PM CDT for Young County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2004, 1:06 PM CDT (18:06 UTC)
Expired
Jun 26, 2004, 1:45 PM CDT
In force
39 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Young County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:15 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 26, 12:15 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1215 PM CDT SAT JUN 26 2004

.AVIATION...
RECENT WV SATELLITE LOOP SHOWING A SLIGHT WWD RETROGRESSION OF UPPER
LEVEL CIRCULATION...WHICH IS CURRENTLY LOCATED IN THE REGION BETWEEN
KAQO-KJCT-KERV. SHORT TERM GUIDANCE FROM THE MESOETA AND RUC ARE IN
AGREEMENT ON KEEPING THIS FEATURE ACROSS THE AREA FOR THE NEXT 24
HOURS...BEFORE SLIGHT EWD MOVEMENT IS NOTED LATER IN THE DAY ON
SUNDAY. WITH TRW NOW DEVELOPING ON NORTHERN FRINGE OF BROADER AREA
OF PRECIPITATION...WILL NEED TO MAINTAIN CB/VCTS -- WITH TEMPO FOR
TSRA -- FOR METROPLEX AIRPORTS THROUGH EARLY EVENING. LIGHTNING HAS
DIMINISHED AROUND KACT...BUT MID-LEVEL DRY SLOT POISED TO MOVE
ACROSS THIS AREA MAY AID IN ADDITIONAL TRW DEVELOPMENT THIS
AFTERNOON...SO WILL MAINTAIN A MENTION OF THUNDER THERE AS WELL.
WILL OPT TO NOT INCLUDE PRECIP FOR THE OVERNIGHT HOURS...AS TROPICAL
NATURE OF SYSTEM SHOULD ALLOW PRECIPITATION TO BECOME CENTERED IN
ONE LOCATION. THUNDERSTORMS WILL BE MORE SCATTERED ON SUNDAY...AS
UPPER LOW MOVES EAST OF THE AREA. CIGS WILL REMAIN VFR OUTSIDE OF
TRW AT METROPLEX SITES...WITH A CONTINUATION OF MVFR AT KACT.
SURFACE WINDS TO BE LGT/VAR THROUGHOUT THE PERIOD.

65/DD

&&

.UPDATE...
AFTER FURTHER CONSIDERATION...WE WILL BE ADJUSTING ORIENTATION OF
POPS FOR THE NEXT 24 HOURS...AND INCREASING POPS TO CHANCE CATEGORY
FOR ALL AREAS. WE WILL ALSO LOWER MAX TEMPS BY 3-5 DEGREES.

65/DD

&&

.UPDATE...
WE HAVE UPDATED THE ZONE FORECASTS TO RAISE POPS THIS MORNING IN THE
SOUTH INTO THE 70 AND 80 PERCENT CATS.  HAVE ALSO RAISED MORNING
POPS AS FAR NORTH AS THE DFW AREA. A FLASH FLOOD WATCH MAY BE NEEDED
THIS MORNING.  #26

&&

.PREV DISCUSSION...
SHOWERS AND THUNDERSTORMS SHOULD BECOME WELL FOCUSED TODAY...AS A
WEAK UPPER LEVEL LOW PRESSURE CENTER MOVES NORTHEAST INTO CENTRAL
AND EAST CENTRAL TEXAS BY AFTERNOON AND EVENING. I CAME CLOSE TO
ISSUING A FLASH FLOOD WATCH...BUT HELD OFF AFTER CONSULTING THE
RIVER FORECAST CENTER. THE MAIN REASONS ARE 1) CURRENT THUNDERSTORM
COMPLEX OFF OF THE COAST...WHICH MIGHT ROB INLAND AREAS OF SOME OF
THE DEEP LAYER MOISTURE...AND 2) CONVECTION THAT SHOULD FORM ACROSS
SOUTH TEXAS...AND LIKEWISE INTERRUPT THE MOISTURE RETURN INTO NORTH
TEXAS. I DID PUT SOME HEAVY RAINFALL INTO THE ZONES FORECASTS FOR
TODAY... MAINLY FROM THE DFW ARE SOUTH AND EASTWARD. THE DAY SHIFT
WILL EVALUATE THE FLASH FLOOD THREAT ONCE AGAIN...AFTER DAYBREAK.

THE RAIN SHOULD LET OFF A BIT SUNDAY...AS THE UPPER LOW WEAKENS AND
MOVES OUT OF THE AREA. NEVERTHELESS...EXTENSIVE RESIDUAL MOISTURE
...A WEAK BOUNDARY TO PROVIDE LOW LEVEL CONVERGENCE NEAR AND SOUTH
OF THE RED RIVER...AND EVENTUALLY THE RETURN OF DESTABILIZING
NORTHWEST FLOW ALOFT WILL KEEP AT LEAST SLIGHT CHANCE/CHANCE POPS IN
THE FORECAST THROUGH NEXT FRIDAY. TEMPERATURES SHOULD STAY VERY MILD
FOR THE TIME OF YEAR...AS THE UNUSUAL WEATHER PATTERN (SPLIT FLOW
BENEATH A BLOCKING RIDGE IN WESTERN CANADA THAT EVENTUALLY SHIFTS
NORTHWARD INTO ALASKA) PERSISTS.  #26

&&

.PRELIMINARY POINT TEMP/POPS...
DALLAS-FT. WORTH, TX   84  68  85  70 /  60  40  40  30
WACO, TX               83  67  87  70 /  70  40  40  30
PARIS, TX              82  66  85  67 /  40  30  40  40
DENTON, TX             83  65  86  68 /  40  30  30  20
MCKINNEY, TX           83  65  86  68 /  40  30  30  20
DALLAS, TX             84  68  86  70 /  60  40  40  30
TERRELL, TX            82  68  85  69 /  50  30  40  40
CORSICANA, TX          82  69  86  70 /  60  40  50  40
TEMPLE, TX             83  68  87  70 /  70  40  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH IN EFFECT THROUGH NOON CDT SUNDAY FOR ALL AREAS.

&&
Hazardous weather outlook, Jun 26, 11:45 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 AM CDT SAT JUN 26 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1145 AM CDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH NOON CDT
SUNDAY. WIDESPREAD RAIN AND THUNDERSTORMS WILL MOVE NORTHWARD ACROSS
THE AREA TODAY AND TONIGHT. VERY HEAVY RAINFALL ON TOP OF SATURATED
SOIL WILL RESULT IN FLOODING FOR MANY LOCATIONS.

THERE IS ALSO A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...MAINLY ALONG THE RED RIVER AND ACROSS THE NORTHWESTERN
PORTION OF NORTH TEXAS. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE
THE PRIMARY THREAT...ALTHOUGH HAIL TO THE SIZE OF NICKELS WILL ALSO
BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE MAIN THREAT
FROM THESE STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH EARLY EVENING
NORTHWEST OF A LINE FROM COMANCHE...TO DALLAS AND COOPER.

65/DD

In the hours before

Local storm report, Jun 26, 9:25 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 AM CDT SAT JUN 26 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0924 AM     FLASH FLOOD     SALADO                   30.95N  97.52W
06/26/2004                  BELL                TX   911 CNTR

            WATER OVER ROAD DOWNTOWN SALADO, FM 1123 OUTSIDE OF
            TOWN, CHURCH ST SOUTH OF FIRE DEPT...BARRICADES UP
Local storm report, Jun 26, 9:36 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
936 AM CDT SAT JUN 26 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0935 AM     FLASH FLOOD     3 E THORNTON             31.41N  96.52W
06/26/2004                  LIMESTONE           TX   LAW ENFORCEMENT

            WATER OVER ROAD FM 1246 3 EAST OF THORNTON...TXDOT CREWS
            CALLED OUT
Local storm report, Jun 26, 9:45 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
945 AM CDT SAT JUN 26 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0939 AM     FLASH FLOOD     5 E MOODY                31.31N  97.28W
06/26/2004                  MCLENNAN            TX   LAW ENFORCEMENT

            I35 WATER OVER ROAD MILE MARKER 315 SOUTH OF WACO EAST
            OF MOODY. FM317 FLOODED VARIOUS AREAS MOODY SOUTH TO
            CORYELL COUNTY LINE. IN WACO WIDESPREAD NUISANCE
            FLOODING.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:01 PM CDTFlash Flood WarningFWDFalls3 hr
Jun 26, 6:59 PM CDTFlash Flood WarningFWDMilam3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.